Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 20, 2011, 6:59 PM EDT for Berkshire County, Massachusetts; 4 counties in New York; Bennington County, Windham County, Vermont. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2011, 6:59 PM EDT (22:59 UTC)
- Expired
- May 20, 2011, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkshire County, MA, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 114 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:10 PM EDT | FLASH FLOOD | 2 W Bellows Falls, VT | EDGEBROOK PARK ROAD FLOODED AND WASHED OUT AT RT 121 |
| May 20, 7:10 PM EDT | FLASH FLOOD | 5 Wsw Bellows Falls, VT | BEMIS HILL ROAD AT WESTMINSTER ROAD WASHED OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
463
WGUS51 KALY 202259
FFWALY
MAC003-NYC083-091-093-115-VTC003-025-210500-
/O.NEW.KALY.FF.W.0010.110520T2259Z-110521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
659 PM EDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF HOOSICK FALLS...
SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...MECHANICVILLE...CLIFTON PARK...
EXTREME EAST CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF SALEM...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...MANCHESTER...BENNINGTON...
ARLINGTON...
WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...TOWNSHEND...STRATTON...LONDONDERRY...
BRATTLEBORO...BELLOWS FALLS...
EXTREME NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 100 AM EDT SATURDAY
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN WHICH IS EXPECTED TO
PRODUCE FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENWICH...WESTMINSTER...SAXTONS RIVER AND MANCHESTER CENTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4272 7247 4275 7329 4284 7329 4282 7386
4300 7386 4317 7357 4325 7279 4323 7270
4324 7243 4313 7245 4308 7243
$$2 follow-up statements
097
WGUS71 KALY 202318
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT FRI MAY 20 2011
MAC003-NYC083-091-093-115-VTC003-025-210500-
/O.CON.KALY.FF.W.0010.000000T0000Z-110521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-BERKSHIRE MA-WASHINGTON NY-SCHENECTADY NY-RENSSELAER NY-
SARATOGA NY-WINDHAM VT-
718 PM EDT FRI MAY 20 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
WINDHAM...SOUTHEASTERN SARATOGA...NORTHERN RENSSELAER...EXTREME EAST
CENTRAL SCHENECTADY...SOUTHERN WASHINGTON...EXTREME NORTHEASTERN
BERKSHIRE AND BENNINGTON COUNTIES...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING TORRENTIAL RAIN OVER THE WARNED
AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. AREAS BETWEEN
ATHENS...SAXTONS RIVER...BELLOWS FALLS AND WESTMINSTER WEST CAN
EXPECT RAINFALL AMOUNTS OF 2 TO 6 INCHES IN A SHORT PERIOD OF TIME.
IF YOU LIVE IN THIS AREA GET TO HIGHER GROUND AT ONCE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAFTSBURY...
SALEM...GREENWICH...CAMBRIDGE...BALLSTON SPA...WESTMINSTER...WEST
WARDSBORO...TOWNSHEND...STRATTON...SAXTONS RIVER...NEWFANE...
MANCHESTER CENTER...MANCHESTER...LONDONDERRY...BELLOWS FALLS AND
ARLINGTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 6 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4272 7247 4275 7329 4284 7329 4282 7386
4300 7386 4317 7357 4325 7279 4323 7270
4324 7243 4313 7245 4308 7243
$$196
WGUS71 KALY 210145
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EDT FRI MAY 20 2011
MAC003-NYC083-091-093-115-VTC003-025-210153-
/O.CAN.KALY.FF.W.0010.000000T0000Z-110521T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-BERKSHIRE MA-WASHINGTON NY-SCHENECTADY NY-RENSSELAER NY-
SARATOGA NY-WINDHAM VT-
945 PM EDT FRI MAY 20 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WINDHAM...
SOUTHEASTERN SARATOGA...NORTHERN RENSSELAER...EXTREME EAST CENTRAL
SCHENECTADY...SOUTHERN WASHINGTON...EXTREME NORTHEASTERN BERKSHIRE
AND BENNINGTON COUNTIES...
THE THUNDERSTORMS WHICH PRODUCED VERY HEAVY RAIN ACROSS PARTS OF THE
WARNED AREA HAVE MOVED OUT OF THE REGION. THEREFORE THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4272 7247 4275 7329 4284 7329 4282 7386
4300 7386 4317 7357 4325 7279 4323 7270
4324 7243 4313 7245 4308 7243
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 20, 5:17 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 20, 5:17 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 517 PM EDT FRI MAY 20 2011 .SYNOPSIS... A VERTICALLY STACKED LOW PRESSURE CENTER OVER LONG ISLAND WILL CONTINUE TO DRIFT EASTWARD AND BE SOUTH OF CAPE COD ON SATURDAY AND...AND WELL OUT TO SEA BY SUNDAY. A THREAT OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL LINGER SATURDAY. AN APPROACHING FRONTAL SYSTEM WILL BRING A RENEWED THREAT OF SHOWERS AND THUNDERSTORMS STARTING SUNDAY AFTERNOON. THE FRONT IS FORECAST TO STALL OVER THE REGION WHICH WILL RESULT IN UNSETTLED WEATHER FOR MUCH OF THE COMING WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE REGION THIS AFTER NOON WILL DIMINISH THIS EVENING WITH THE LOSS OF SOLAR HEATING. AN EASTERLY FLOW OF COOL MOIST AIR OFF THE ATLANTIC ALONG WITH CONVECTION TO THE EAST WILL RESULT IN LOTS OF CLOUDS TONIGHT. THE SHOWERS SHOULD PRETTY MUCH BE OVER WITH BY MIDNIGHT. THERE MAY BE SOME LIGHT FOG DUE TO THE LARGE AMOUNT OF LOW LEVEL MOISTURE...ALTHOUGH LOW STRATUS LOOKS TO BE MORE LIKELY. LOWS TONIGHT WILL BE IN THE LOW TO MID 50S IN THE VALLEYS WITH SOME UPPER 40S ACROSS COOLER REGION SUCH AS THE ADIRONDACKS AND HIGHER ELEVATIONS OF THE CATSKILLS AND WESTERN NEW ENGLAND. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... SATURDAY WILL START OUT WITH PARTLY TO MOSTLY CLOUDY SKIES. THE CLOUDS WILL DIMINISH SOME DURING THE MORNING HOURS BUT THEN INCREASE DUE TO DIURNAL HEATING...WITH A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS DURING THE AFTERNOON DUE TO LOW LEVEL MOISTURE AND INSTABILITY. HIGHS WILL RANGE FROM THE MID 60S TO NEAR 80. USED THE MAV/MOS WITH A FEW MODIFICATIONS. THE THREAT OF SHOWERS WILL END AND CLOUDS DIMINISH SOME DURING THE EVENING HOURS WITH THE LOSS OF SOLAR HEATING. SATURDAY NIGHT WILL FEATURE PARTLY CLOUDY SKIES WITH DRY WEATHER. WINDS WILL VEER AROUND TO THE SOUTHEAST. LOWS WILL RANGE FROM THE UPPER 40S TO THE MID 50S. SUNDAY WILL START OUT DRY BUT AN APPROACHING WARM FRONT IS LIKELY TO SPREAD SOME CLOUDINESS AND A SLIGHT CHANCE OF SHOWERS INTO THE REGION BY MID DAY. HIGHS WILL BE IN THE 60S AND LOW 70S WITH SOUTHERLY WINDS 10 TO 15 MPH. THERE WILL BE A HIGHER CHANCE OF SHOWERS SUNDAY NIGHT AS THE FRONTAL SYSTEM GETS CLOSER. LOWS WILL MOSTLY BE IN THE LOWER 50S UNDER CLOUDY SKIES. && .LONG TERM /MONDAY THROUGH FRIDAY/... AN UNSETTLED WEATHER PATTERN WILL CONTINUE INTO MUCH OF THE UPCOMING WORK WEEK. THE FLOW AT 500 HPA WILL BECOME WEST TO SOUTHWEST AS A TROUGH AXIS SETS UP ACROSS THE GREAT LAKES AND OHIO VALLEY AND RIDGING DEVELOPS ACROSS THE WESTERN ATLANTIC. WITH THE SOUTHWEST FLOW OVER THE AREA...TEMPS WILL BE WARMER THAN THIS WEEK...AS 850 HPA SIT AT AROUND 12-16 DEGREES C FOR MUCH OF THE WEEK. THIS WILL ALLOW FOR MAX TEMPS TO REACH THE UPPER 70S TO MID 80S FOR MUCH OF THE WEEK...ALTHOUGH THEY FINALLY MAY DROP A BIT BY FRIDAY AS THE TROUGH MOVES TOWARDS THE NORTHEAST. WITH THE SOUTHWEST FLOW...NEARBY UPSTREAM TROUGH...AND A WEAK SFC BOUNDARY SLOWLY MOVING TOWARDS THE AREA...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE IN PLACE FOR THE ENTIRE WEEK...ESP FOR NORTHWESTERN PARTS OF THE CWA. HAVE GONE WITH CHC POPS FOR MONDAY THROUGH FRIDAY FOR SHRA/TSRA...WITH THE BEST THREAT PROBABLY IN THE DIURNALLY FAVORED AFTN THROUGH EVENING HOURS. HAVE INCLUDED THUNDER...AS THE GFS FORECASTED SHOWALTER VALUES ARE NEGATIVE FOR MUCH OF THE WEEK. BOTH THE 12 UTC ECMWF/GFS SHOW A GOOD AMOUNT OF PRECIP OCCURRING DURING THE WEEK...ESP FOR NORTHWESTERN AREAS...WITH THE REPEATED ROUNDS OF SHRA/TSRA. WILL HAVE TO MONITOR MODELSTRENDS OVER THE NEXT FEW DAYS FOR NEXT WEEK FOR THE POTENTIAL FOR ANY HYDRO/FLOODING CONCERNS...ESP IF TRENDS CONTINUE REGARDING THE CURRENT MODEL FORECASTED QPF. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS SHOULD PREVAIL...BUT SOME BRIEF SHOWERS AND THUNDERSTORMS COULD PRODUCE SOME BRIEF INTERVALS OF IFR VISIBILITIES AND MVFR CEILINGS AT KALB AND KGFL. BASED ON RADAR TRENDS...KPOU SHOULD BE RAIN FREE MUCH OF THE AFTERNOON...BUT KEEPING VCSH IN CASE SOMETHING DEVELOPS MORE IN LINE WITH KPOU...AS SOME SHOWERS AND THUNDERSTORMS ARE ALREADY NEAR THE KPOU VICINITY...BUT NOT TRACKING TOWARD KPOU. COVERAGE OF SHOWERS AND STORMS SHOULD DECREASE WITH TIME THROUGH THE LATE AFTERNOON AND EVENING. BETWEEN 06Z-12Z...MVFR CEILINGS AND VISIBILITIES SHOULD DEVELOP WITH ALL THE LOW LEVEL MOISTURE AND LIGHT WINDS IN THE REGION. CEILINGS AND VISIBILITIES SHOULD IMPROVE TO VFR TOMORROW MORNING. WINDS WILL BE LIGHT NORTH AT 5 KT OR LESS THIS AFTERNOON AND EVENING...AND NEAR CALM TONIGHT. LIGHT NORTH TO NORTHEAST WINDS AT LESS THAN 10 KT SHOULD OCCUR TOMORROW MORNING. OUTLOOK... SAT...VFR/MVFR. CHC -SHRA/TSRA. SUN...VFR. NO SIG WX. MON-WED...VFR/MVFR. CHC -SHRA/TSRA. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL DIMINISH TONIGHT WITH A LOSS OF HEATING FROM THE SUN. RAINFALL AMOUNTS WILL VARY WIDELY AS IS TYPICAL WITH CONVECTION. HIGH LOW LEVEL MOISTURE WILL LIKELY RESULT IN LOTS OF LOW STRATUS OR STRATOCU DURING THE NIGHTTIME HOURS...WITH HUMIDITY VALUES NEAR 100 PERCENT AROUND DAYBREAK. WINDS WILL BE LIGHT FROM THE NORTH OR NORTHWEST. SKIES WILL BE PARTLY CLOUDY SATURDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS. MIDDAY HUMIDITY VALUES WILL RANGE BETWEEN 45 AND 65 PERCENT. WINDS WILL BE NORTH OR NORTHEAST 6 TO 12 MPH. CLOUDS WILL DIMINISH SOMEWHAT SATURDAY NIGHT AND AGAIN HUMIDITY VALUES WILL INCREASE TO NEAR 100 PERCENT AFTER MIDNIGHT. ON SUNDAY...AN APPROACHING FRONTAL SYSTEM WILL BRING ABOUT ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS STARTING IN THE AFTERNOON. MIDDAY HUMIDITY VALUES WILL RANGE FROM 45 TO 70 PERCENT...WITH SOUTHERLY WINDS 5 TO 15 MPH. PRECIPITATION AMOUNTS WILL BE HIGHLY VARIABLE OVER SHORT DISTANCES...WITH MOST AREAS GETTING LESS THAN A HALF INCH OF RAIN...BUT SOME SPOTS COULD GET WELL OVER AN INCH. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER THE REGION THIS AFTERNOON. WHILE AVERAGE AMOUNTS OVER LARGER AREAS ARE NOT LIKELY TO EXCEED A HALF INCH THERE IS POTENTIAL FOR LOCALLY HEAVY RAINFALL OF WELL OVER AN INCH FROM TRAINING CELLS. THESE CAN PRODUCE SIGNIFICANT PONDING OF WATER...ESPECIALLY WHERE LARGE PAVED AREAS SUCH AS SHOPPING AND INDUSTRIAL AREAS SURROUNDED BY LARGE PARKING LOTS. HEAVY DOWNPOURS WILL ALSO CAUSE SHARP RISES ON STREAMS. THE SHOWERS WILL HAVE LESS OF AN EFFECT ON LARGER RIVERS. SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING AND THE THREAT SHOULD BE OVER WITH AROUND MIDNIGHT. A FLOOD WARNING CONTINUES FOR THE ESOPUS CREEK BELOW THE ASHOKAN RESERVOIR. ABOUT A FOOT AND A HALF OF WATER WERE SPILLING FROM ASHOKAN RESERVOIR FROM HEAVY RAINFALL WEDNESDAY NIGHT. THE ESOPUS WAS STILL ABOVE FLOOD BUT RECEDING AT MOUNT MARION EARLY FRIDAY AFTERNOON BUT MORE SHOWERS AND THUNDERSTORMS WERE STREAMING INTO THE AREA SO ADDITIONAL RAIN MAY CAUSE IT TO LEVEL OFF. THE MOHAWK RIVER BETWEEN LAKE DELTA AND UTICA WAS RECEDING AFTER RISING TO NEAR BANKFULL FROM TORRENTIAL RAINS THURSDAY AFTERNOON. IT WAS STILL RISING AT LITTLE FALLS EARLY FRIDAY AFTERNOON BUT IS ONLY TWO TO THREE FEET ABOVE NORMAL AND WELL BELOW FLOOD. THE FLOOD WARNING ISSUED FRIDAY EVENING FOR UTICA WAS CANCELLED EARLY THIS AFTERNOON. MORE SHOWERS...AND A FEW THUNDERSTORMS...ARE POSSIBLE SATURDAY ...PARTICULARLY DURING THE AFTERNOON...BUT THE AIR WILL BE DRIER SO FOR THE MOST PART RAINFALL AMOUNTS WILL BE LIGHT. AGAIN...HEAVY RAINFALL IS POSSIBLE OVER SMALL AREAS...WHICH COULD PRODUCE LOCALIZED PONDING OF WATER. SATURDAY NIGHT AND EARLY SUNDAY WILL PROBABLY BE DRY. THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SUNDAY AFTERNOON. A FRONTAL SYSTEM IS FORECAST TO APPROACH THE REGION FIRST AS A WARM FRONT MONDAY. IT IS THEN EXPECTED TO STALL NEAR THE REGION MONDAY NIGHT OR TUESDAY. THIS WILL AGAIN BRING ABOUT UNSETTLED WEATHER. IT WILL BE DRY MUCH OF THE TIME BUT THERE WILL BE A THREAT OF SHOWERS AND THUNDERSTORMS...WITH THE GREATEST THREAT DURING THE AFTERNOON AND EARLY EVENING HOURS. PRECIPITABLE WATER AMOUNTS WILL BE HIGH...SO THERE WILL BE A POTENTIAL FOR HEAVY DOWNPOURS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...RCK NEAR TERM...RCK SHORT TERM...RCK LONG TERM...FRUGIS AVIATION...KGM FIRE WEATHER...RCK HYDROLOGY...RCK
Hazardous weather outlook, May 20, 5:39 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 539 PM EDT FRI MAY 20 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-211100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 539 PM EDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS OCCURRING ACROSS THE REGION THIS AFTER NOON WILL DIMINISH THIS EVENING WITH THE LOSS OF SOLAR HEATING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE BUT ARE LIKELY TO HAVE TORRENTIAL DOWNPOURS. SOME THUNDERSTORMS MAY ALSO HAVE SMALL HAIL. THE STORMS WILL MOVE FROM EAST TO WEST AROUND 15 MPH. STORMS MAY TRAIN AND THIS COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS SATURDAY AFTERNOOON. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 20, 4:19 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 NE COXSACKIE 42.38N 73.78W
05/20/2011 COLUMBIA NY 911 CALL CENTER
ONE LANE CLOSED ON RT 9J DUE TO FLOODING AND DEBRIS.
NEARBY RAILROAD TRACKS FLOODED.
0358 PM FLASH FLOOD CLAVERACK 42.22N 73.72W
05/20/2011 COLUMBIA NY 911 CALL CENTER
FLOODING OF RT. 217 NORTH OF ROUTE 23
&&
FRUGISSpecial weather statement, May 20, 5:02 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT FRI MAY 20 2011
NYZ065-202130-
WESTERN DUTCHESS NY-
502 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM IN
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
UP TO 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR
FISHKILL...OR ABOUT OVER BEACON...AND MOVING WEST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
BEACON BY 530 PM EDT
LAT...LON 4145 7400 4152 7401 4158 7396 4159 7378
4150 7376 4149 7392 4144 7398 4144 7399
TIME...MOT...LOC 2102Z 073DEG 6KT 4153 7390Special weather statement, May 20, 5:39 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT FRI MAY 20 2011
NYZ042-043-202245-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
539 PM EDT FRI MAY 20 2011
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHEAST
OF WHITEHALL...OR ABOUT OVER FAIR HAVEN...AND MOVING WEST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
WHITEHALL BY 620 PM EDT
HULETTS LANDING BY 635 PM EDT
LAT...LON 4365 7342 4362 7341 4359 7342 4358 7340
4363 7337 4363 7332 4361 7329 4359 7329
4355 7324 4350 7324 4342 7359 4364 7364
4372 7338
TIME...MOT...LOC 2139Z 070DEG 7KT 4364 7335Local storm report, May 20, 6:14 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 2 NW COLD BROOK 43.26N 75.08W
05/20/2011 HERKIMER NY TRAINED SPOTTER
DAMAGE TO ROAD FROM FLOODING AT THE INTERSECTION OF
RUSSIA RD AND LANNING RD
&&
FRUGISLocal storm report, May 20, 6:27 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 5 NW WATERBURY 41.60N 73.12W
05/20/2011 LITCHFIELD CT LAW ENFORCEMENT
FLOODING ON RT. 63 BETWEEN ECHO LAKE RD AND WOODRUFF
AVE...PORTIONS OF WOODRUFF AVE AND SCOTT AVE...AS WELL AS
INTERSECTION OF RTS. 6 AND 63.
&&
FRUGISLocal storm report, May 20, 6:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
649 PM EDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD HILLSDALE 42.18N 73.53W
05/20/2011 COLUMBIA NY LAW ENFORCEMENT
SR 23 FLOODED IN HILLSDALE.
&&
11The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:18 PM EDT | Flash Flood Warning | ALY | Berkshire | 6 hr |
| May 19, 8:47 PM EDT | Flash Flood Warning | ALY | Columbia, Greene | 6 hr |
| May 19, 9:52 PM EDT | River Flood Warning | ALY | Oneida | 11 hr |
| May 20, 1:16 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 60 min |
| May 20, 2:35 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga, Warren, Washington | 2 hr |
| May 20, 2:47 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 43 min |
| May 20, 3:16 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 44 min |
| May 20, 3:46 PM EDT | Flash Flood Warning | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady | 5 hr |
| May 20, 4:03 PM EDT | Flash Flood Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 6 hr |
| May 20, 5:02 PM EDT | Special Weather Statement | ALY | Putnam | 28 min |
| May 20, 5:23 PM EDT | Flash Flood Warning | ALY | Dutchess, Ulster | 3 hr |
| May 20, 5:39 PM EDT | Special Weather Statement | ALY | Washington | 66 min |
| May 20, 7:31 PM EDT | River Flood Warning | ALY | Windham | 90 min |
Nearby
Flash Flood Warnings in New York, 2011Flash Flood Warnings in Vermont, 2011Flash Flood Warnings in Massachusetts, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.